Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 52, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at Apr 20, 2016, 8:59 PM CDT for Webb County, Texas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 20, 2016, 8:59 PM CDT (01:59 UTC)
- Expired
- Apr 20, 2016, 9:30 PM CDT
- In force
- 31 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Webb County, TX
The radar
The Corpus Christi radar (KCRP), 195 km from the middle of the area, began a volume at 01:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 2.0 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1252 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 924 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted.
379
WUUS54 KCRP 210159
SVRCRP
TXC479-210230-
/O.NEW.KCRP.SV.W.0052.160421T0159Z-160421T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
859 PM CDT WED APR 20 2016
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN WEBB COUNTY IN SOUTHERN TEXAS...
* UNTIL 930 PM CDT
* AT 858 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES EAST OF
RIO BRAVO...OR 15 MILES SOUTHEAST OF LAREDO...MOVING NORTHEAST AT
15 MPH. AN ADDITIONAL STRONG TO SEVERE STORM WAS LOCATED JUST WEST
OF RIO BRAVO...AND MOVING EAST.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
RIO BRAVO...EL CENIZO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 2726 9949 2730 9949 2731 9950 2730 9953
2732 9954 2734 9951 2735 9951 2741 9949
2745 9950 2747 9948 2760 9913 2727 9905
2727 9933 2732 9937 2726 9945
TIME...MOT...LOC 0158Z 236DEG 13KT 2738 9930
HAIL...1.25IN
WIND...60MPH
$$
HARTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 6:37 PM CDT, 2 hours 22 minutes earlier.
Area forecast discussion, Apr 20, 6:37 PM CDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 637 PM CDT WED APR 20 2016 .DISCUSSION...UPDATE FOR 00Z AVIATION. && .AVIATION...DETERIORATING FLIGHT RULES TONIGHT ACROSS S TX. CLOUD SHIELD WITH MVFR LEVEL CIGS PROG TO DVLP ALONG THE TX COAST EARLY THIS EVENING AND SPREAD INLAND OVERNIGHT. CIGS TO OVERSPREAD KCRP FIRST...AND KALI BY MID EVENING...WITH KLRD/KVCT XPCTD TO REMAIN VFR MOST /IF NOT ALL/ OF THE EVENING. ISO TO SCT CONVECTION CURRENTLY WELL WEST OF THE RIO GRANDE MAY APPROACH KLRD BY MID/LATE EVENING...BUT SHOULD GENERALLY REMAIN SOUTH OF THE AERODROME. FOR NOW...WILL CARRY VCTS THIS EVENING FOR KLRD TO ACCOUNT FOR CLOSER DVLPMNT. OVERNIGHT...MVFR LEVEL CIGS WILL EVENTUALLY OVERSPREAD KVCT/KLRD /MAY BE LATE NIGHT BEFORE ARRIVING AT KLRD/ WITH MVFR/IFR VSBYS POSSIBLE AT KVCT BEFORE CLOUD DECK ARRIVES. CIGS AT ALL TERMINALS MAY LOWER TO IFR AT TIMES OVERNIGHT...ESPECIALLY LATE TONIGHT THRU MID MRNG THURS. GRADUAL RETURN TO VFR XPCTD BY MIDDAY THURS AS CIGS GRADUALLY RISE THRU THE MRNG. SCT SHRA/TSRA POSSIBLE THURS AFTN...WITH BEST CHANCES AT KVCT. ESERLY SFC WIND AROUND 10 KTS THIS EVENING. && .PREV DISCUSSION... /ISSUED 409 PM CDT WED APR 20 2016/ SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)...ANTICIPATE CONVECTION THIS EVENING OVER THE WRN CWA OWING TO DECREASING CIN AND SBCAPE VALUES INCREASING TOWARD 2500-3000 J/KG PER LAPS ANALYSES. THE WRN SECTION OF THE OUTFLOW BNDRY THAT IS NEARLY STATIONARY OVER THE WRN CWA MAY PROVIDE LIFT. ADDED PATCHY FOG AGAIN TO THE FCST FOR THE 09-14Z THURSDAY PERIOD. BASED ON PERSISTENCE/SREF VISIBILITY PROBABILITY OUTPUT/SOME DRYING ALOFT/SATURATED SFC LAYER. CONCUR WITH GFS DETERMINISTIC WHICH PREDICT AN UPPER DISTURBANCE TO MOVE ACRS NRN/CNTRL TX THURSDAY. THIS SYSTEM IS LIKELY TO GENERATE ADDITIONAL CONVECTION NORTH OF THE CWA WHICH MAY PROPAGATE INTO THE CWA (SREF MEAN QPF OUTPUT ADDS CREDENCE TO THIS SCENARIO.) COASTAL...COMBINING FACTORS CONTRIBUTING TO RIP CURRENTS... THE RISK FOR RIP CURRENTS REMAIN MODERATE THIS EVENING/TONIGHT. LONG TERM (FRIDAY THROUGH TUESDAY)...PROGRESSIVE PATTERN CONTINUES WITH ACTIVE WEATHER EXPECTED THROUGH THE WEEKEND. UPPER TROUGH WILL BE EXITING EARLY IN THE PERIOD...BUT A WEAK SHORTWAVE...STALLED WEAK FRONT...AND FAVORABLE UPPER LEVEL DIVERGENCE SHOULD ALLOW FOR SOME CONVECTION CONTINUING DURING THE DAYTIME FRIDAY. THE NEXT...MORE VIGOROUS SHORTWAVE APPROACHES ON SATURDAY AFTERNOON WITH ASSOCIATED UPPER LOW OVER THE NORTHERN ROCKIES. MODEL AGREEMENT PRETTY GOOD WITH OVERALL SET UP...THOUGH SOME MINOR TIMING DIFFERENCES. PWAT VALUES BACK INTO THE 1.5 TO 1.75 INCH RANGE AND DIFFLUENCE ALOFT SHOULD SUPPORT SCATTERED TO POTENTIALLY LIKELY POPS. GFS A BIT HIGHER WITH QPF NUMBERS AT THIS TIME. WILL FINALLY SEE UPPER LEVEL RIDGING BUILD EARLY NEXT WEEK WITH ONLY A COUPLE OF BRIEF SHOTS OF SLIGHT CHANCE POPS. THIS RIDGING WILL ALSO LEAD TO AN INCREASE IN TEMPERATURES WITH HIGHS EXPECTED INTO THE LOWER AND MID 90S WEST MONDAY-WEDNESDAY. MID TO UPPER 80S LIKELY MUCH OF THE EAST. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 71 82 69 81 68 / 20 30 30 30 10 VICTORIA 68 81 65 81 62 / 20 40 30 30 10 LAREDO 67 88 69 85 67 / 30 20 30 30 20 ALICE 68 86 68 83 66 / 30 30 30 30 10 ROCKPORT 71 78 69 79 69 / 20 30 30 30 10 COTULLA 67 86 65 84 65 / 30 30 30 20 10 KINGSVILLE 70 85 68 83 67 / 20 30 30 30 10 NAVY CORPUS 72 79 70 79 70 / 20 30 30 20 10 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && RH/79...AVIATION
Hazardous weather outlook, Apr 20, 5:08 AM CDT, 15 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 508 AM CDT WED APR 20 2016 GMZ230-235-250-255-270-275-TXZ229>234-239>247-211100- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O\CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 508 AM CDT WED APR 20 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT ACROSS SOUTH TEXAS. STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. A MODERATE RISK FOR THE DEVELOPMENT OF LIFE THREATENING RIP CURRENTS IS EXPECTED TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED THUNDERSTORMS ARE EXPECTED THURSDAY THROUGH FRIDAY. THUNDERSTORMS WILL ALSO BE POSSIBLE SATURDAY ACROSS THE BRUSH COUNTRY AND RIO GRANDE PLAINS THEN SPREADING EAST ON SUNDAY AND SUNDAY NIGHT. ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME...HOWEVER A FEW STORMS MAY BECOME STRONG AT TIMES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Apr 20, 5:10 PM CDT, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
510 PM CDT WED APR 20 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0242 PM MARINE TSTM WIND 2 NNW PADRE ISLES COUNT 27.63N 97.24W
04/18/2016 M43.00 MPH NUECES TX MESONET
PACKERY CHANNEL TCOON SITE MEASURED GUST OF 37 KNOTS.
0249 PM MARINE TSTM WIND 2 NNE FLOUR BLUFF 27.69N 97.29W
04/18/2016 M46.00 MPH NUECES TX ASOS
NAVAL AIR STATION CORPUS CHRISTI MEASURED GUST OF 40
KNOTS.
0249 PM MARINE TSTM WIND SSE PADRE BALLI PARK 27.58N 97.22W
04/18/2016 M44.00 MPH NUECES TX OTHER FEDERAL
NOS SITE AT BOB HALL PIER MEASURED GUST OF 38 KNOTS.
GUSTS IN EXCESS OF 34 KTS LASTED FOR APPROX 20 MIN.
0302 PM MARINE TSTM WIND 1 SSW PADRE ISLES COUNT 27.60N 97.24W
04/18/2016 M43.00 MPH NUECES TX PUBLIC
PUBLIC WEATHER STATION ALONG BOATING CHANNEL ON BAY SIDE
OF PADRE ISLAND MEASURED GUST OF 37 KTS. GUSTS IN EXCESS
OF 34 KTS LASTED FOR NEARLY 30 MIN.
0302 PM MARINE TSTM WIND 2 S WALDRON FIELD 27.60N 97.30W
04/18/2016 M41.00 MPH NUECES TX MESONET
WEATHERFLOW HURRNET SITE MEASURED GUST OF 36 KNOTS WITH
CONVECTION. CONTINUED TO GUST OVER 34 KNOTS FOR NEARLY AN
HOUR.
0306 PM MARINE TSTM WIND 1 NNW PORT ARANSAS 27.84N 97.07W
04/18/2016 M39.00 MPH ARANSAS TX MESONET
TCOON SITE AT PORT ARANSAS MEASURED GUST TO 34 KTS.
0324 PM MARINE TSTM WIND 3 NNW MALAQUITE BEACH 27.48N 97.32W
04/18/2016 M40.00 MPH KLEBERG TX MESONET
SOUTH BIRD ISLAND TCOON SITE MEASURED GUST OF 35 KNOTS.
0324 PM MARINE TSTM WIND 1 NE PORT ARANSAS 27.84N 97.05W
04/18/2016 M41.00 MPH ARANSAS TX OTHER FEDERAL
MISSION ARANSAS NATIONAL ESTAURINE RESEARCH RESERVE
MARINE SITE ALONG SHIPPING CHANNEL MEASURED GUST TO 36
KNOTS
0336 PM MARINE TSTM WIND 2 SE FLOUR BLUFF 27.64N 97.29W
04/18/2016 M40.00 MPH NUECES TX MESONET
WEATHERFLOW MARINE MESONET SITE MEASURED GUST OF 35 KNOTS
ALONG LAGUNA SHORES.
0454 PM MARINE TSTM WIND 12 SSW MALAQUITE BEACH 27.30N 97.40W
04/18/2016 M39.00 MPH KLEBERG TX MESONET
BAFFIN BAY TCOON SITE MEASURED GUST OF 34 KNOTS.
&&
HARTLocal storm report, Apr 20, 7:27 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
727 PM CDT WED APR 20 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0756 PM HAIL 2 NW ARTESIA WELLS 28.30N 99.30W
04/17/2016 E0.75 INCH LA SALLE TX PUBLIC
DIME SIZE HAIL MIXED WITH A LOT OF PEA SIZE HAIL
0246 PM COASTAL FLOOD 1 E TEXAS AM UNIVERSITY 27.71N 97.30W
04/18/2016 NUECES TX PUBLIC
SOCIAL MEDIA IMAGES OF WATER FROM CORPUS CHRISTI BAY
FLOWING OVER AND TEMPORARILY CLOSING OCEAN DRIVE BETWEEN
TAMU CC AND NAS CC.
&&
HARTSpecial weather statement, Apr 20, 8:02 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
802 PM CDT WED APR 20 2016
TXZ239-210130-
WEBB-
802 PM CDT WED APR 20 2016
...A STRONG THUNDERSTORM WILL AFFECT FAR SOUTHWEST WEBB COUNTY...
AT 758 PM CDT...A STRONG THUNDERSTORM WAS DEVELOPING NEAR EL
CENIZO...OR 16 MILES SOUTH OF LAREDO...MOVING AND DEVELOPING
NORTHEAST AT 15 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS POTENTIALLY IMPACTED INCLUDE...
RIO BRAVO...EL CENIZO AND RIO BRAVO--EL CENIZO.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 2726 9949 2730 9949 2731 9950 2730 9953
2732 9954 2734 9951 2735 9951 2738 9949
2741 9949 2749 9932 2727 9919 2727 9933
2732 9937 2726 9945
TIME...MOT...LOC 0058Z 237DEG 13KT 2731 9944
HARTSpecial weather statement, Apr 20, 8:22 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
822 PM CDT WED APR 20 2016
TXZ239-210145-
WEBB-
822 PM CDT WED APR 20 2016
...A STRONG THUNDERSTORM WILL AFFECT FAR SOUTHWEST WEBB COUNTY...
AT 821 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR EL
CENIZO...OR 17 MILES SOUTH OF LAREDO...SLOWLY DRIFTING AND
DEVELOPING NORTHWEST AT 5 TO 10 MPH.
WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
RIO BRAVO...EL CENIZO AND RIO BRAVO--EL CENIZO.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 2726 9949 2730 9949 2731 9950 2730 9953
2732 9954 2734 9951 2735 9951 2740 9949
2746 9936 2727 9927 2727 9933 2732 9937
2726 9945
TIME...MOT...LOC 0121Z 153DEG 6KT 2729 9943
HARTThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 8:02 PM CDT | Special Weather Statement | CRP | Webb | 28 min |
| Apr 20, 8:22 PM CDT | Special Weather Statement | CRP | Webb | 23 min |
| Apr 20, 8:27 PM CDT | Severe Thunderstorm Warning | CRP | Webb | 33 min |
| Apr 20, 9:06 PM CDT | Areal Flood Advisory | CRP | Webb | 54 min |
| Apr 20, 9:17 PM CDT | Special Weather Statement | CRP | Webb | 28 min |
| Apr 20, 9:28 PM CDT | Severe Thunderstorm Warning | CRP | Webb | 28 min |
| Apr 20, 9:31 PM CDT | Areal Flood Advisory | CRP | Webb | 119 min |
| Apr 20, 10:04 PM CDT | Special Weather Statement | CRP | Webb | 26 min |
| Apr 20, 10:08 PM CDT | Areal Flood Advisory | CRP | Webb | 67 min |
| Apr 20, 10:13 PM CDT | Special Weather Statement | CRP | Webb | 32 min |
| Apr 21, 10:56 AM CDT | Special Weather Statement | CRP | Bee, Goliad, Live Oak, Victoria | 64 min |
| Apr 21, 11:20 AM CDT | Special Weather Statement | CRP | Victoria | 25 min |
| Apr 21, 12:00 PM CDT | Special Weather Statement | CRP | Bee, Calhoun, Goliad, Live Oak, Refugio, Victoria | 60 min |
| Apr 21, 1:09 PM CDT | Special Weather Statement | CRP | Aransas, Calhoun, Nueces | 36 min |
| Apr 21, 1:16 PM CDT | Special Marine Warning | CRP | 44 min | |
| Apr 21, 1:30 PM CDT | Special Weather Statement | CRP | Kleberg, Nueces | 45 min |
| Apr 21, 1:40 PM CDT | Special Marine Warning | CRP | 2 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.